MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR SUNDT EXTERNAL SHUNT 4MM X 5MM; N/A

INTEGRA NEUROSCIENCES PR SUNDT EXTERNAL SHUNT 4MM X 5MM; N/A
Catalog Number NL8505072
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts are being made to obtain additional information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that they encountered air bubbles while flushing the sundt external shunt 4mm x 5mm (nl8505072) during a carotid endarterectomy procedure.According to the report, after the shunt was flushed in the usual manner, an evident air bubble was noticed within the shunt upon attachment to the carotid.Despite attempting to rectify the situation by disconnecting and re-flushing the shunt, small air bubbles remained, proving challenging to eliminate.Consequently, the decision was made to exclude the use of the shunt, as it was the last one available, and the procedure was continued without it.The individual who reported the incident shared that they have experience with approximately 10 shunts, yet they had never encountered a similar issue before.Although they retained the shunt products, the packaging containing the lot number could not be located for reference.The procedure proceeded with the patient receiving additional heparin to prevent stroke.The following day, a ct angiogram was performed on the patient to confirm the absence of stroke or pulmonary embolism.Additional information has been requested.
 
Additional Manufacturer Narrative
Sundt external shunt 4mm x 5mm (nl8505072) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history records (dhr) could not be reviewed.Also, no photos showing the reported condition were provided; therefore, the complaint is considered unconfirmed.The root cause of the issue reported by the customer could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The nl8505072 sundt external shunt was returned for evaluation; however, the unit did not include the packaging; therefore, the lot number could not be confirmed.Failure analysis - a shunt was received for evaluation.The unit did not include the packaging; therefore, the lot number could not be confirmed.The shunt was visually inspected by the complaint investigator, and no defect was observed; no cuts or tears, bulbs shape was acceptable.The device was evaluated by the complaint investigator and also by a subject matter expert from the manufacturing area, and no defect was observed on the unit.Also, the bulbs at the end of the shunt were visually inspected and measured and were found to be within the acceptance criteria.The device was verified for occlusions and no occlusion was found.A leak test using air while submerging the unit was performed and no leaks were detected.Also, in an effort to reproduce the reported condition, water was passed through the device; however, all air was removed, leaving no bubbles behind.Root cause - the reported failure/condition could not be reproduced, and no defect was observed that could explain the reported condition.Consequently, a root cause determination of the customer reported issue is not possible.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
SUNDT EXTERNAL SHUNT 4MM X 5MM
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17568417
Report Number2648988-2023-00025
Device Sequence Number6657548
Product Code DWF
UDI-Device Identifier10381780026273
UDI-Public10381780026273
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNL8505072
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/22/2023
09/22/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date08/31/2023
10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age81 YR
Patient SexMale